Alert archive / Utah / Wind Advisories in 2008

Wind Advisory 16, NWS Salt Lake City, UT

May 11, 2008

NWS Salt Lake City, UT issued this wind advisory at May 11, 2008, 10:54 PM MDT. It took effect at May 11, 2008, 11:00 PM MDT. It was in force for 20 min.

The area

The counties it named.

The facts

Issued
May 11, 2008, 10:54 PM MDT (04:54 UTC)
In effect from
May 11, 2008, 11:00 PM MDT
Expired
May 11, 2008, 11:20 PM MDT
In force
20 min
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KSLC 120454
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1054 PM MDT SUN MAY 11 2008

UTZ004-005-120900-
/O.NEW.KSLC.WI.Y.0016.080512T0500Z-080512T0900Z/
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
1054 PM MDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT UNTIL 3 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MDT MONDAY. 

THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT AND MOUNTAINS
AND FOR THE SOUTHERN WASATCH FRONT INCLUDING UTAH COUNTY. 

STRONG NORTHWEST WINDS AT 30 TO 40 MPH WITH GUSTS OVER 50 MPH
HAVE DEVELOPED OVER THE NORTHWEST DESERTS BEHIND A COLD FRONT.
SIMILAR SPEEDS ARE EXPECTED IN IN UTAH COUNTY AS THE FRONT CROSSES
THAT AREA AROUND MIDNIGHT.

WINDS WILL DIMINISH IN BOTH OF THESE AREAS BY 3 AM ALTHOUGH BREEZY
NORTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY MONDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ALONG I-80 BETWEEN SALT LAKE
AND WENDOVER AND ALONG I-15 IN UTAH COUNTY TONIGHT.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS75 KSLC 120520
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1120 PM MDT SUN MAY 11 2008

UTZ004-005-120900-
/O.UPG.KSLC.WI.Y.0016.000000T0000Z-080512T0900Z/
/O.NEW.KSLC.HW.W.0009.080512T0520Z-080512T0900Z/
SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS-
1120 PM MDT SUN MAY 11 2008

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 3 AM MDT MONDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

THE WIND ADVISORY HAS BEEN UPGRADED TO A WARNING FOR THE GREAT
SALT LAKE DESERT AND MOUNTAINS AND FOR THE SOUTHERN WASATCH FRONT
INCLUDING UTAH COUNTY.

STRONG NORTHWEST WINDS AT 35 TO 50 MPH WITH GUSTS OVER 60 MPH HAVE
DEVELOPED OVER THE NORTHWEST DESERTS BEHIND A COLD FRONT. SIMILAR
SPEEDS ARE EXPECTED IN IN UTAH COUNTY AS THE FRONT CROSSES THAT
AREA AROUND MIDNIGHT.

WINDS WILL DIMINISH IN BOTH OF THESE AREAS BY 3 AM ALTHOUGH
BREEZY NORTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY
MONDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DRIVING
WILL ALSO BE VERY DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION ALONG I-80 BETWEEN SALT LAKE AND WENDOVER AND
ON ALL MAJOR ROADWAYS IN UTAH COUNTY TONIGHT.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at May 11, 10:17 PM MDT, 37 minutes earlier.

Area forecast discussion, May 11, 10:17 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1017 PM MDT SUN MAY 11 2008

.SYNOPSIS...A COLD FRONT WILL CROSS NORTHERN UTAH TONIGHT AND
SOUTHERN UTAH TOMORROW FOLLOWED BY A MOIST AND UNSTABLE AIRMASS. A
COOL NORTHERLY FLOW WILL BE OVER THE AREA THROUGH MOST OF THE
REMAINDER OF THE WEEK.

&&

.DISCUSSION...THE COLD FRONT IS SURGING INTO NORTHWEST UT THIS EVE
AND SHOULD CROSS SLC AROUND 05Z. ISOLATED CONVECTION HAS DEVELOPED
ALONG THE FRONT AND HIGH BASED SHOWERS OVER UTAH COUNTY KICKED OFF A
MICROBURST OVER SRN SALT LAKE COUNTY.

EXPECT PRECIP TO FILL IN OVER NWRN UT SEVERAL HOURS BEHIND THE FRONT
AND STILL LOOKS LIKE IT WILL BECOME WIDESPREAD BY 09-10Z. 00Z NAM
DID A VERY POOR JOB DEPICTING THE EXISTING PRECIP OVER NV AND NWRN
UT AND HAS BASICALLY NOTHING UNTIL AFTER 09Z. 18Z GFS APPEARS TO
HAVE BEEN MUCH BETTER. CURRENT SNOW ADVISORY FOR THE WASATCH MTS
APPEARS ON TRACK.

FRONT SHOULD TRACK THRU THE REST OF THE STATE BY 00Z TUE AND SHOULD
BE ACCOMPANIED BY PRECIP AS IT GOES.

NO UPDATES PLANNED.

&&

.AVIATION...WINDS WILL REMAIN GUSTY OUT OF THE SOUTH AT THE KSLC
TERMINAL UNTIL A COLD FRONT ARRIVES JUST BEFORE 05Z. WINDS WILL TURN
TO THE NORTHWEST BEHIND THE COLD FRONT AND REMAIN STRONG UNTIL ABOUT
07-08Z. CIGS WILL LOWER IN RAIN SHOWERS BY 08Z BUT SHOULD REMAIN VFR
ALTHO THERE IS A 40 PERCENT CHANCE OF MVFR CIGS AND VSBYS IN HEAVIER
PRECIP BETWEEN ABOUT 09-13Z.

&&

.FIRE WEATHER...THE RED FLAG WARNING FOR 439 WILL BE ALLOWED TO
EXPIRE AT 11 PM AS WINDS HAVE DROPPED OFF. STILL LOOKS OK FOR WINDS
AND RH TO REACH CRITICAL VALUES AGAIN TOMORROW FOR ZONE 440 AND WILL
LEAVE THAT WARNING IN EFFECT UNTIL 4PM MONDAY. STRONG SOUTHWEST
TO WEST WINDS CAN BE EXPECTED AGAIN ACROSS SOUTHERN UTAH TOMORROW
AHEAD OF AND JUST BEHIND A COLD FRONT. HOWEVER...RH IS EXPECTED TO
REMAIN ABOVE 15 PERCENT IN ZONE 439.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MONDAY FOR
     UTZ007-008.

     RED FLAG WARNING UNTIL 4 PM MONDAY FOR FIRE WEATHER ZONE UTZ440.

WY...NONE.

&&

WILENSKY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, May 11, 4:53 PM MDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
453 PM MDT SUN MAY 11 2008

UTZ001>016-019>021-517-518-WYZ021-121130-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
453 PM MDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH
AND FAR SOUTHWEST WYOMING.

.DAY ONE...THE REST OF TODAY AND TONIGHT

GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS PORTIONS OF THE
OUTLOOK AREA AHEAD OF A COLD FRONT THIS EVENING WITH THE STRONGEST
WINDS ACROSS SOUTHWEST UTAH AND SOUTHWEST WYOMING. GUSTY WINDS FROM
THE NORTHWEST WILL DEVELOP IN THE NORTHWEST DESERTS AND UTAH VALLEY
BEHIND THE FRONT TONIGHT.

THE WINDS COMBINED WITH A DRY AIRMASS WILL CREATE HAZARDOUS FIRE
WEATHER CONDITIONS IN PORTIONS OF FAR SOUTHERN UTAH THROUGH THIS
EVENING.

THE COLD FRONT WILL SPREAD PRECIPITATION ACROSS NORTHWEST UTAH
BEGINNING LATE THIS EVENING BECOMING WIDESPREAD OVERNIGHT.
SIGNIFICANT SNOWFALL IS EXPECTED IN THE WASATCH MOUNTAINS OF
NORTHERN UTAH ABOVE ABOUT 6500 FEET THAT WILL IMPACT TRAVEL ON MAJOR
ROUTES SUCH AS I-80 OVER PARLEYS SUMMIT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WIDESPREAD PRECIPITATION WITH HEAVY MOUNTAIN SNOWFALL WILL CONTINUE
OVER NORTHERN PORTIONS OF THE OUTLOOK AREA MONDAY MORNING. THE
PRECIPITATION WILL SPREAD INTO CENTRAL UTAH DURING THE DAY AND
SOUTHERN UTAH LATE MONDAY INTO MONDAY EVENING.

GUSTY WINDS AND DRY AIR WILL CONTINUE TO BRING HAZARDOUS FIRE
WEATHER CONDITIONS TO PORTIONS OF EXTREME SOUTHERN UTAH UNTIL MID
AFTERNOON MONDAY.

ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER IN EASTERN AND
SOUTHERN UTAH ON TUESDAY. DRY WEATHER WITH A WARMING TREND IS
EXPECTED WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, May 11, 9:43 PM MDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
943 PM MDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND GST     2 E COPPERTON           40.56N 112.06W
05/11/2008  M58 MPH          SALT LAKE          UT   MESONET

&&

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 9:33 PM MDTSevere Thunderstorm WarningSLCSalt Lake17 min
May 11, 11:20 PM MDTHigh Wind WarningSLC7 hr

Nearby

Wind Advisories in Utah, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.